MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 6 LT; PROSTH, KNEE, PAT/FEMTIB, SM-CNSTRAIN, UNCEMENT, POROUS, COAT, POLY/MET/POLY

SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 6 LT; PROSTH, KNEE, PAT/FEMTIB, SM-CNSTRAIN, UNCEMENT, POROUS, COAT, POLY/MET/POLY
Catalog Number 71433346
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, the housing reamer could not be removed from the femoral trial.The screws on a posterior stabilized reamer housing separated.Another narrow femoral trial size 6 was used to finish the procedure without delays.Patient was not harmed in any way.No other complications were reported.
 
Additional Manufacturer Narrative
Results of investigation: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The collet is stuck on the trial, rendering the device inoperable.The thumbscrews also disassembled from the collet.All pieces were returned.The device was manufactured in 2010 and shows signs of extensive use.A functional evaluation was attempted but the devices could not be separated.One of the collet retaining screws appears to be cross-threaded into the trial.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC REAMTHRU CR TR SZ 6 LT
Common Device Name
PROSTH, KNEE, PAT/FEMTIB, SM-CNSTRAIN, UNCEMENT, POROUS, COAT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10109101
Report Number1020279-2020-01934
Device Sequence Number16924686
Product Code MBH
UDI-Device Identifier00885556032107
UDI-Public885556032107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71433346
Device Lot Number10HM02460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1